Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

anxiety attacks

Hi im new to this forum. i was diagnosed with depression and anxiety just over a year ago (although my friend thinks i may be bipolar). i am currently taking 80mg beta blockers, 30mg remeron and 100mg seroquel. they are all very sedating (although i hav problems sleeping also). i am in my final year of college and need to be alert but i find it impossible to get up in the mornings and concentrate on studying.
i cut out the seroquel for 2 days and i was overcome with anxiety. my stomach was filled with butterflies and it was churning. i couldnt study which made me panic.. so clearly i need the seroquel.
im in a lose lose situation.
anyone out there have any advice or any medication combinations that work well for them??
im desperate :(
9 Responses
459689 tn?1276573743
any med transition will be difficult, you may want to wait till a break. Seroquel is an anti psychotic used to treat Bi-polar disorder.

The problem with starting on multiple meds is you dont know which one is working and which is not. remeron could be the culprit, as well as seroquel.

many start getting anxiety in college, but many dont take meds. I would not assume it is the seroquel you need, i would make no assumptions. TALK TO A DOC YOU TRUST AND TELL THEM WHEN YOU ARE ON BREAK, YOU WANT TO GET THE MEDS STRAIGHT. You should not be taking seroquel just for sleep as my MD tried to prescribe to me.

The remeron may be all you need and the blocker who knows. It is up to you to work with a doc use common sense evidence and reason and figure it out. NEVER JUST STOP TAKING ANYTHING, UNLESS YOU WANT TO HALLUCINATE AND OR CRY IN THE MIDDLE OF CLASS.

Maybe Ryan will have some time to offer some advice. I wish you well.

kcdem
370181 tn?1428180348
kc had some great advice and you should take it to heart. Since you are having a difficult time adjusting to the meds AND trying to finish your final year of college, which is anxiety provoking in and of itself, I think you should get back with your doc and let him/her know all the hurdles you are dealing with. Sounds like you could use some really professioanl help right now. What we can offer is support and sympathy and our own experiences, but we can't tell you which meds would be good, better, best for YOU.
I know how hard you have worked to get where you are, get the help you need so that you can enjoy these final few weeks of shool and then bask in the glory of your incredible acheivement without being totally messed up on your meds.
We are all wishing you the best. Let us know how you're doing, OK? Get back to us with what the docs do for you. There are others you could help with your experience.
Peace
Greenlydia    
432009 tn?1304753441
First off, I hope that you've read what others are telling you...Do not stop taking these meds abruptly - you can experience many difficult withdrawal symptoms - both psychological as well as medical. That's a key point.

Secondly, are you under the care of a psychiatrist or did another specialty diagnose and treat you? The seroquel should be managed only by a psychiatrist - and a well qualified one, too. The whole class of drugs - the antipsychotics - should only be used when necessary...not for sleep...not for relieving anxiety.

On the bipolar front - again, only a professional should be arriving at that diagnosis. These days, it seems that everyone is walking out of medical offices with this diagnosis. Many of the SSRI's can trigger mania, and there is current discussion in the psychiatry field as to whether this one event determines if an individual is bipolar.

The Remeron can be quite sedating, which can be helpful with anxiety,  but make it difficult to get the energy you need for college. I find that my mornings are still not what I'd like them to be as I currently take 30 mg. for depression.

My best to you as you get your help...
Avatar universal
Thank you all so much for your comments and advice. the other problem is i see my psychiatrist in my college student health centre. my appointment for next week was cancelled and now i cannot see him until the first day of my exams! which made me panic!
i have been thinking of deferring my exams now. but in the meantime i am going to just go with it, eat right, no alcohol, no caffene (although thats the only thing helping me function!). im a bit of a mess - caught up in a viscious circle.
thanks again for your advice :)
370181 tn?1428180348
My youngest son is also in his final year of university and I can relate, through him, what you must be going through. He is fortunate that he did not (as yet) inherit any of my anxiety problems. His anxiety is totally understandable, being centered around all the finals and papers and study, his job and his boyfriend and no sleep.................but last week he came down with strep throat and went to the college infirmary. Does your college have one? If so, perhaps you could see a doc there and explain your situation to him/her about not being able to see your shrink before your finals and the anxiety that is causing you.............perhaps they can help you with something to get through this period more calmly without messing you up so you can't study/concentrate and also not compromise what your shrink is doing. Just a thought............you are under so much pressure already without the added load of the "inner" anxiety issues.
Good luck, Toots! Hang in there as the end is in sight. Be strong, which I know you are!
Peace
Greenlydia  
486471 tn?1208847171
seroquel is evil. It is only a matter of time before they find themselves with a class action lawsuit. This drug causes serious side effects and puts the users life in danger.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?